Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

HIV Drug ResistanceHIV Drug Resistance
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


HCV & use of nonsteroidal antiinflamatory drugs
May 5, 2002

Dear DR, I do have HCV, I also have a couple of buldging discs in my back and a new one in my neck, I have read that the use of nonsteroidal anti inflamatory drugs are not god to use with HCV,is information correct and why? THANK YOU!

Response from Dr. Rodriguez-Torres

I do not know of any data that can support this assesment.The problem with non steroidal antinflamatory drugs is that they are used chronically,and may cause renal dysfunction,and gastric mucosa damage.This can be dangerous if patients have low platelets,or varices,or other gastric pathology ,as may induce bleeding.I use these drugs with caution,to help patients with the side effects of therapy for HCV,if patients are refractory to acetaminophen.(Tylenol).In your case,you may want to discuss with your physician if epidural blocks can be an alternative to manage your pain.I know they work because ,I also have severe discogenic disease,and have had them !!!.Also new drugs that work by decreasing the inflamatory process,as blocking tumor necrosis factor,can be of help.


Previous
Heart Attack and AIDS
Next
Could this be the start of resistence?

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement